Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 30, 2010, 2:30 PM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2010, 2:30 PM MST (21:30 UTC)
- Expired
- Jul 30, 2010, 4:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 122 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
953
WGUS55 KVEF 302130
FFWVEF
AZC015-302330-
/O.NEW.KVEF.FF.W.0019.100730T2130Z-100730T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
230 PM MST FRI JUL 30 2010
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 430 PM MST
* AT 225 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. A LINE OF
STRONG STORMS WITH HEAVY RAIN WAS LOCATED FROM PEACH SPRINGS
NORTHWEST TO THE GRAND CANYON SKYWALK. WASHES AND ROADWAYS IN THIS
AREA MAY BECOME FLOODED. PEACH SPRINGS AND PORTIONS OF ROUTE 66 ARE
INCLUDED IN THE WARNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN.
&&
LAT...LON 3534 11339 3589 11404 3602 11381 3563 11331
3541 11331
$$
JH2 follow-up statements
406
WGUS75 KVEF 302234
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
334 PM MST FRI JUL 30 2010
AZC015-302330-
/O.CON.KVEF.FF.W.0019.000000T0000Z-100730T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
334 PM MST FRI JUL 30 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MST FOR
CENTRAL MOHAVE COUNTY...
AT 330 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORM PRODUCING FLASH FLOODING OVER THE
WARNED AREA. WASHES...DIRT ROADS AND LOW LYING AREAS BETWEEN PEACH
SPRINGS AND GRAND CANYON SKYWALK MAY BE FLOODING THROUGH 430 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAND CANYON
SKYWALK AND GRAND CANYON RANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. SEVERAL INCHES OF SWIFTLY
FLOWING WATER CAN CARRY VEHICLES AWAY.
&&
LAT...LON 3534 11339 3589 11404 3602 11381 3563 11331
3541 11331
$$
JH175
WGUS75 KVEF 302326
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
426 PM MST FRI JUL 30 2010
AZC015-302334-
/O.EXP.KVEF.FF.W.0019.000000T0000Z-100730T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
426 PM MST FRI JUL 30 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 PM MST FOR CENTRAL
MOHAVE COUNTY...
HEAVY RAIN HAS ENDED OVER THE WARNED AREA WHICH WAS INCLUDED THE
GRAND WASH CLIFFS BETWEEN PEACH SPRINGS AND THE GRAND CANYON SKYWALK.
THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 430 PM MST.
LAT...LON 3534 11339 3589 11404 3602 11381 3563 11331
3541 11331
$$
PIERCEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:15 PM MST, 15 minutes earlier.
Area forecast discussion, Jul 30, 2:15 PM MST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 215 PM PDT FRI JUL 30 2010 .SYNOPSIS...THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAIN CAN BE EXPECTED OVER NORTHWEST ARIZONA AND JUST WEST OF THE COLORADO RIVER VALLEY THROUGH THE WEEKEND INTO EARLY NEXT WEEK. A DRIER AND MORE STABLE AIR MASS WILL REMAIN OVER MOST OF SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA. && .SHORT TERM...STRONG THUNDERSTORMS DEVELOPED THIS AFTERNOON PRETTY MUCH WHERE EXPECTED...IN THE MOIST AND UNSTABLE AIR ACROSS MOHAVE AND EASTERN LINCOLN COUNTY. SOME OF THESE STORMS WERE PRODUCING VERY HEAVY RAIN AND ISOLATED FLASH FLOODING IS POSSIBLE INTO THE EARLY EVENING HOURS. MODELS AND SATELLITE/RADAR LOOPS HINT AT A WEAK ANTICYCLONIC FLOW CENTERED OVER SOUTHWEST UTAH AND FAR SOUTHERN NEVADA. STORMS OVER MOHAVE COUNTY WERE MAINLY MOVING WEST WHILE STORMS ACROSS LINCOLN COUNTY WERE MOVING NORTHEAST. THUNDERSTORM CHANCES WILL CONTINUE THIS EVENING...MAINLY EAST OF THE SPRING MOUNTAINS BUT SHOULD MOSTLY DIE OFF SHORTLY AFTER SUNSET. MODEL STREAMLINE FORECASTS SHOW THE ANTICYCLONIC CIRCULATION MOVING OVER FAR SOUTHERN CALIFORNIA SATURDAY WITH A WESTERLY FLOW ACROSS MUCH OF OUR CALIFORNIA AND SOUTHERN NEVADA ZONES. IN RESPONSE THE MODELS ARE INDICATING PRETTY DRY AND STABLE AIR OVER THOSE AREAS WITH THE MOISTURE AND INSTABILITY CONFINED MOSTLY TO MOHAVE COUNTY. THIS PATTERN IS PROGGED TO CONTINUE THROUGH MONDAY. THEREFORE THE MENTION OF THUNDERSTORMS SATURDAY THROUGH MONDAY IS GENERALLY LIMITED TO MOHAVE COUNTY. .LONG TERM...TUESDAY THROUGH FRIDAY...A DRYING TREND IS EXPECTED IN THE EXTENDED PERIOD WITH TEMPERATURE INCREASES DUE TO THE LOWER MOISTURE CONTENT. THE WAVE WE HAVE BEEN MENTIONING THE LAST FEW DAYS WILL STILL BE HAVING ITS LAST BIT OF INFLUENCE OVER THE EASTERN PORTION OF THE CWA WHERE MOISTURE IS STILL EXPECTED TO REMAIN. THE WAVE WILL FINALLY EJECT NORTHEAST AS THE WEST COAST TROUGH DIGS IN AND INCREASES THE SOUTHWEST FLOW. KEPT THE PREVIOUS TREND OF LOWERING POPS IN THE EAST AS MOISTURE DECREASES IN THE SOUTHWEST FLOW. AS IS THE CASE IN THIS SITUATIONS I DID NOT COMPLETELY REMOVE THE MENTION OF POPS BY DAY 7 FRIDAY AS IT TAKES A WHILE TO SCOUR OUT THE MOISTURE. && .AVIATION...FOR MCCARRAN...IT IS NOT OUT OF THE QUESTION TO SEE A THUNDERSTORM IN THE VALLEY THIS AFTERNOON AND EVENING. WILL NEED TO MONITOR WHATEVER FORMS ON THE MOUNTAINS SOUTH OF THE LAST VEGAS VALLEY AND ALONG THE I-15 CORRIDOR. CLOUD COVER WILL CONTINUE TO BE MOSTLY BROKEN BETWEEN 12-15K FEET THROUGH LATE TONIGHT. WINDS WILL BE QUITE VARIABLE IN SPEED FROM THE SOUTH TROUGH SOUTHEAST...UNLESS AN OUTFLOW BOUNDARY COMES THROUGH. AFTER SUNSET WINDS WILL SETTLE DOWN TO 6-9 KNOTS FROM THE SOUTHWEST. SATURDAY SHOULD SEE A REPEAT OF TODAYS PATTERN OF VARIABLE MID LEVEL CLOUDS AND VARIABLE WIND SPEEDS WITH AFTERNOON THUNDERSTORMS FORMING EAST-SOUTHWEST OF THE VALLEY AND OVER THE LOCAL MOUNTAINS. THE PEACH SPRINGS AND MORMON MESA CORRIDORS WILL SEE ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING AND AGAIN SATURDAY AFTERNOON AND EVENING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THE GREATEST THUNDERSTORM ACTIVITY WILL BE OVER MOHAVE AND LINCOLN COUNTIES THROUGH THIS EVENING AND AGAIN SATURDAY AFTERNOON AND EVENING. ISOLATED STORMS WILL OCCUR IN CLARK COUNTY AND SOUTHERN SAN BERNARDINO COUNTY. WIND WILL GENERALLY BE LIGHT AND FOLLOW LOCAL TERRAIN AND DIURNAL TRENDS. THUNDERSTORM OUTFLOWS WILL CREATE LOCALLY STRONG WINDS THROUGH THE EVENING. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 30, 6:31 AM MST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 631 AM PDT FRI JUL 30 2010 AZZ001>003-036-CAZ524-526-527-NVZ015>022-310700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 631 AM PDT FRI JUL 30 2010 /631 AM MST FRI JUL 30 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AN INCREASE IN MOISTURE WILL PROVIDE ADDITIONAL FUEL FOR THUNDERSTORMS TO DEVELOP...ESPECIALLY DURING THE AFTERNOON AND EVENING. THE AIR MASS IS MOST UNSTABLE OVER MOHAVE COUNTY ARIZONA AND THUNDERSTORMS WILL BE MORE PRONE TO PRODUCE HEAVY RAIN AND THE POTENTIAL FOR LOCALIZED FLASH FLOODING THERE. ALTHOUGH THUNDERSTORM COVERAGE DECREASES FROM THE COLORADO RIVER VALLEY WESTWARD...SOME STORMS COULD STILL PRODUCE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOIST AND UNSTABLE AIR WILL REMAIN GENERALLY OVER THE SAME AREAS THROUGH THE WEEKEND PROVIDING ISOLATED TO SCATTERED THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLASH FLOODING...ESPECIALLY OVER NORTHWEST ARIZONA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>523-525-NVZ014-310700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-MORONGO BASIN- ESMERALDA AND CENTRAL NYE COUNTY- 631 AM PDT FRI JUL 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:20 PM MST | Flash Flood Warning | VEF | Mohave | 115 min |
| Jul 30, 2:40 PM MST | Flash Flood Warning | VEF | Mohave | 95 min |
| Jul 30, 3:44 PM MST | Areal Flood Advisory | VEF | 3 hr | |
| Jul 30, 4:12 PM MST | Areal Flood Advisory | VEF | 107 min | |
| Jul 30, 4:41 PM MST | Areal Flood Advisory | VEF | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.